# SDR 2014FA0000418

- Difficulty date: July 8, 2014
- Submitted: July 8, 2014
- Operation: General aviation
- Aircraft: N738XA
- Make and model: Cessna 172N
- Aircraft serial: 17270307
- Aircraft time: 5,277 hours
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Cable
- Part number: 051010594
- Condition: Failed
- Location: Te Flaps
- Part time: 5,277 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

FLAP FAILURE OCCURRED WHILE PRACTICING POWER OFF STALLS.  LT FLAP FAILED TO RETRACT DUE TO THE FLAP CABLE SWAGED BALL PULLED THROUGH THE FLAP DRIVE PULLEY GROOVE.  THE LOAD BEARING WASHER WAS NOT POSITIONED BETWEEN THE SWAGGED BALL ON THE END OF THE CABLE AND THE OPEN END SEGMENT OF THE DRIVE PULLEY.  THE LACK OF THE WASHER ON THE END OF THE CABLE GROOVE SEGMENT ALLOWED THE SWAGED BALL TO WORK BETWEEN THE STEEL HALVES OF THE DRIVE PULLEY AND EVENTUALLY DISPLACED THE GROOVE ENOUGH TO ALLOW THE SWAGED BALL TO SLIP THROUGH.  THE LT FLAP JAMMED IN THE DOWN POSITION, 40 DEGREES, AND WAS DAMAGED ON THE OTBD SECTION.
